We are independent & ad-supported. We may earn a commission for purchases made through our links.
Advertiser Disclosure
Our website is an independent, advertising-supported platform. We provide our content free of charge to our readers, and to keep it that way, we rely on revenue generated through advertisements and affiliate partnerships. This means that when you click on certain links on our site and make a purchase, we may earn a commission. Learn more.
How We Make Money
We sustain our operations through affiliate commissions and advertising. If you click on an affiliate link and make a purchase, we may receive a commission from the merchant at no additional cost to you. We also display advertisements on our website, which help generate revenue to support our work and keep our content free for readers. Our editorial team operates independently of our advertising and affiliate partnerships to ensure that our content remains unbiased and focused on providing you with the best information and recommendations based on thorough research and honest evaluations. To remain transparent, we’ve provided a list of our current affiliate partners here.

Is There a Connection between Amlodipine and Edema?

By Jodee Redmond
Updated Mar 03, 2024
Our promise to you
The Health Board is dedicated to creating trustworthy, high-quality content that always prioritizes transparency, integrity, and inclusivity above all else. Our ensure that our content creation and review process includes rigorous fact-checking, evidence-based, and continual updates to ensure accuracy and reliability.

Our Promise to you

Founded in 2002, our company has been a trusted resource for readers seeking informative and engaging content. Our dedication to quality remains unwavering—and will never change. We follow a strict editorial policy, ensuring that our content is authored by highly qualified professionals and edited by subject matter experts. This guarantees that everything we publish is objective, accurate, and trustworthy.

Over the years, we've refined our approach to cover a wide range of topics, providing readers with reliable and practical advice to enhance their knowledge and skills. That's why millions of readers turn to us each year. Join us in celebrating the joy of learning, guided by standards you can trust.

Editorial Standards

At The Health Board, we are committed to creating content that you can trust. Our editorial process is designed to ensure that every piece of content we publish is accurate, reliable, and informative.

Our team of experienced writers and editors follows a strict set of guidelines to ensure the highest quality content. We conduct thorough research, fact-check all information, and rely on credible sources to back up our claims. Our content is reviewed by subject-matter experts to ensure accuracy and clarity.

We believe in transparency and maintain editorial independence from our advertisers. Our team does not receive direct compensation from advertisers, allowing us to create unbiased content that prioritizes your interests.

The relationship between amlodipine and edema is quite common. This medication, which is prescribed to treat angina and high blood pressure, has a number of side effects. Edema, swelling in the extremities, is a common side effect in patients who use this medication. The likelihood of an amlodipine user developing edema increases with the dosage level.

Amlodipine is used to treat high blood pressure because it can relax the walls of the blood vessels, letting the heart pump blood throughout the body. When the heart is not as stressed, the patient’s blood pressure will be likely to come down to a healthier level. Edema is caused when some blood vessels in the body become weak and begin to leak fluid into the tissues nearby. The swelling is caused by the fluid build-up in the tissues.

A patient who is using medication to treat hypertension or chest pain unrelated to a heart attack needs to be aware of the relationship between amlodipine and edema. Any swelling should be mentioned to the doctor at a follow-up visit so that the patient’s condition can be monitored. The patient should also tell the doctor whether he or she is taking the medication exactly as directed. The doctor will also need to know when the swelling started and if it is getting more noticeable over time.

The edema should be monitored by the doctor to determine whether any other measures should be taken to control it. Since amlodipine and edema are closely related, the patient and his or her doctor will have to weigh the benefits of continuing to take this medication against the discomfort and any other health risks associated with using the medication. Changing medications may be an option in some cases, but the doctor may be able to suggest other solutions to the issue of amlodipine and edema when treating heart-related ailments.

Before stopping using amlodipine or another medication that is being used to treat a potentially life-threatening condition like high blood pressure or cardiac ailments, the patient should discuss other options with his or her doctor. When amlodipine and edema are causing an issue for a person taking the drug, eating a low-salt diet may help to cut down on the amount of fluid being retained in the body. A diuretic may also be used with this medication to help to flush fluid out of the body and keep the swelling in the extremities down to a more comfortable level.

The Health Board is dedicated to providing accurate and trustworthy information. We carefully select reputable sources and employ a rigorous fact-checking process to maintain the highest standards. To learn more about our commitment to accuracy, read our editorial process.
Discussion Comments
The Health Board, in your inbox

Our latest articles, guides, and more, delivered daily.

The Health Board, in your inbox

Our latest articles, guides, and more, delivered daily.